MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE; VENTRICULAR (ASSIST) BYPASS
Model Number 104911
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Sepsis (2067); Tachycardia (2095)
Date of Event 02/07/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient passed away due to sepsis and ventricular tachycardia.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Corrected data: section d4: model number and primary unique device identification (udi) number corrected.Manufacturer's investigation conclusion: a direct correlation between heartmate ii left ventricular assist system (lvas), serial number (b)(6), and the patient's outcome could not be conclusively established through this evaluation.Furthermore, a specific cause for the reported sepsis could not be determined.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no further information was provided.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii lvas ifu, rev.C and the heartmate ii lvas patient handbook, rev.C are currently available.Section 1 of the ifu lists, sepsis, cardiac arrythmia, and death as adverse events that may be associated with the use of the heartmate ii left ventricular assist system.Although only sepsis was reported by the account, several sections of the heartmate ii lvas ifu and patient handbook provide care instructions regarding how to prevent infection, as well as suggested responses in the event of infection.Section 6 of the ifu, ¿patient care and management¿, lists arrhythmia as a potential late postimplant complication.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21518017
Report Number2916596-2025-01206
Device Sequence Number8335301
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)150731
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2015
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexMale
Patient Weight130 KG